MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-035
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(6) - pfo japan pas, patient site id: (b)(6).It was reported that on (b)(6) 2020, a 35mm amplatzer patent foramen ovale (pfo) occluder and 10f amplatzer torqvue delivery system were selected for procedure.The patient was consciously sedated for procedure.The patient was administered 8000 units of heparin for procedure.It was noted during procedure using unknown imaging, that there was a thrombus noted within the 10f delivery system, adhering the disc of the occluder.The decision was made to remove the 10f amplatzer torqvue delivery system and 35mm amplatzer (pfo) occluder and replace them.A replacement 35mm amplatzer (pfo) occluder was prepared and successfully implanted.There is no allegation of malfunction against the abbott device or procedure.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of patient device interaction problem associated with thrombus was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, a root cause of the reported patient device interaction problem and patient effect thrombus could not be conclusively determined.The reported serious injure/illness/impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
Clinical information: crd_961 - pfo japan pas, patient site id: (b)(6).

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19960701
Report Number2135147-2024-03913
Device Sequence Number15641404
Product Code MLV
UDI-Device Identifier00811806011301
UDI-Public(01)00811806011301(17)240831(10)7162167
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number9-PFO-035
Device Lot Number7162167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE DS, 9-ITV10F45/80 (LOT: 6960433)
Patient SexUnknown